Tramadol & Acne

Tramadol is a prescription medication used to treat moderate to severe pain. Although acne is not listed as a side effect of that Tramadol, all drugs can potentially affect acne-related hormones.

Please tell us about your experience with Tramadol. Be accurate and honest. Thanks.

21 Responses to “Tramadol & Acne”

  1. Donna 06. Nov, 2011 at 1:36 pm #

    I started taking tramadol, where before i never had acne and now i have it all on my face but nowhere else… So yes i do think it can cause acne……i could be break out but looks like acne.

    • Cynthia 22. Nov, 2014 at 8:44 pm #

      I have been taking Tramadol for about a year now for nerve pain. Since I started the Tramadol my skin has broken out severely throughout the past year. It seems the longer I stay on the medication the worst the breakouts get. It’s truly a shame because Tramadol has been the only medication to ease my neuropathy pain.

  2. Kevin 05. Jan, 2012 at 10:04 pm #

    I am taking ten different types of mediaction for three medical problems and have been for over three years. Within the past six months I have started to experience spots on my face and particularly inside the nose. I have never suffered with acne as a youth and only experienced sports if I had a period of time when I ate an excess of chocolate. This is not a food of choice and I generally eat what is considered to be a healthy diet. Considering the above I am concerned that the medication I am taking is cintributing to the discomfort I am having with spots. Tramadol is one of the treatments I am on.

    • Sam 16. Feb, 2012 at 7:07 am #

      I have taken Tramadol FOUR TIMES in the past 5-6 days for tooth pain and my face has exploded with acne. I’m almost 25, I rarely get acne anymore and if I do its usually just hormonal and once a month. I have to assume that the Tramadol was the reason as nothing else has changed in the past week or so. I literally took it four times and the result was enormous. I have to assume if you are taking it regularly and recently broke out when you normally did not that there is some (pretty strong in my opinion) correlation.

    • SHANNON 05. Apr, 2012 at 1:36 pm #

      I STARTED TAKING TRAMADOL AND MY FACE. NECK AND CHEST ARE BREAKING OUT IN SMALL PIMPLES AND MY SKIN IS SO OILY I HAVE TO WASH IT SEVERAL TIMES TO GET IT CLEAR. THIS HAS HAPPENED BOTH TIMES I HAVE TAKEN THIS MEDICATION. ALTHOUGH THIS IS NOT A LISTED SIDE EFFECT IT SEEMS IN NOT THE ONLY ONE

  3. graeme 29. Feb, 2012 at 10:34 am #

    hi there……Im a 54yr old male and have “problem” skin………yes. still getting pimples at my age!! I have been taking 200mg Tramadol daily for the past week and I now have a serious “breakout” of acne on my nose……I can only presume it’s the Tramadol causing this. Bugger! Just when I thought I had finally got on top of my pain!

  4. tabby anne 14. Mar, 2012 at 2:51 am #

    my doctor just put me on tramadol yesterday afternoon and this morning i woke up with a spot on my chest. i don’t get acne except around that time of the month, and i certainly don’t get it on my body. it doesn’t appear poppable at all. i also got insane muscle twitches and couldn’t sleep all night.

  5. Joanie 04. Dec, 2012 at 12:52 pm #

    I am 71 years old and have been taking Tramadol for about 6 months now. I always had beautiful skin, but ever since I started taking Tramadol (40 mg) I’ve had breakouts of acne on my face. At my age I shouldn’t have acne. I do believe that Tramadol is the cause of this. What a bummer!

  6. Sonja 31. Jan, 2013 at 11:59 am #

    Hi, I am 32 yrs old and took tramal for leg pain from a discprolaps and after one day I get the meanest acne on my chin. happened before my surgery and now some weeks later i took it again and it happened again.

    I must say that I had severe acne as a teenager and still get some at 32. I once tried to be off the pill, but 8 weeks later i looked like 16 again, so I am not actually acne free, but tramal really made it worse.

  7. Andrea 01. Oct, 2013 at 6:24 am #

    I have been suffering chronic pain for over a year now and finaly got something that actualy works! And suprisingly in a low dose (100MG) a day. But I normaly have great skin, people always complimented me on my nice skin. Since I have started Tramadol (a month ago) I have been through 4 different face washes trying to get ride of it. They are very deep pimples and most of the time not popable. I googled can tramadol give you acne and I ended up here. Guess I am not the only one thinking their is a corrilation. I am 29 years old. I am more conserned about my pain right now then the way I look so I will continue taking this. But Wish thier was something I could do. Thanks.

  8. sammy 02. Feb, 2014 at 4:51 am #

    I am 23 years old and have been taking Tramadol for 6 months now , since I started taking Tramadol I have not had clear skin .I now have big and little red spots and yellow heads appearing all over my face , as soon as some clear up , more appear . This has only been since I started tramadol

  9. Marsha Sinha 08. Feb, 2014 at 12:42 pm #

    I started taking tramadol and it helped with my pain but my face is so broke out as a child and as an adult I hardly ever broke out. Now my skin looks so bad and I can’t get it to Clare up. I don’t want the pain but I don’t want to look horrible either

  10. Inkheart 20. Mar, 2014 at 5:22 am #

    I would say yes, when I’m not taking the Tramadol my face is really clear but one I have to take it for a day or two my face explodes in pimples, it’s horrible.

  11. Angela 18. May, 2014 at 1:04 pm #

    Iv been taking Tramadol for about a year now..and Iv used to have beautiful skin.. Now my face is awful..I am almost done taking it and I won’t go back on it ever again!

  12. georgina 30. Jul, 2014 at 8:05 am #

    Im a 21 year old female… I have had acne before but generally just on my face. I had a operation to remove a pinolidal sinus on Thursday last week, got given codeine for the pain. But as the pain got worse i got prescribed tramadol yesterday, ever since yesterday i woke up this morning with quite a lot of spots on my face and inbetween my breasts, and i cant seem to pop them.. Ive even tried a hot flannel, nothings working.. So i assume that tramadol does cause a break out of acne.

  13. Tiffany 04. Aug, 2014 at 9:47 am #

    Anytime I use ultram my face breaks out like crazy. Too bad bc it’s a great pain reliever but makes my skin break out like I’m 16

  14. Josh 05. Aug, 2014 at 10:37 am #

    thought it was the prednisone i was on since it was a steroid, but was off of those pills.. then looking back and googling the other drugs they gave me for my herniated disk, i stumbled across this,, kinda did the math and figured out as soon as i started taking tramadol every day the acne gets worse and worse.. so i will stop taking it and go to just IB profen instead, that is if i can handle the pain i guess.. thanks everyone, i agree i think its the tramadol causing the breakout, started on my shoulders, and back, now starting on my face and chest.. im 28.. i get the occasional pimple here or there still, but not like this..

  15. Liz 04. Dec, 2014 at 10:55 am #

    I’ve suffered from chronic pain since I was 14. I am now almost 22 and finally decided to start taking pain medication because being a mom of a one year old and severe pain just don’t mix. Tramadol has been a life safer for me, 200 mg a day. But my face started breaking out in these HORRIBLE, LARGE and I guess you could say deep, pimples. Its been about two weeks. It’s terrible and I feel so insecure. Especially at work when I see hundreds to thousands of people every day. I can tell that they’re no longer just talking to me, but staring at my acne and how yucky it looks trying to hide it.
    What a shame.

  16. kieran hallett 11. Dec, 2014 at 7:01 am #

    I have been taking both tramadol and oramorph for the past week after a knee dislocation in the last 4 days my face has exploded with spots…normally spot free….will be going docs to see about swapping meds

  17. Tori R 10. Jun, 2015 at 10:59 pm #

    I have taken tramadol twice. The first time for about three months and am currently on it again for back pain. Each time it instantly clears my face and stops the oil production. All I can find is how people are breaking out. Has anyone had it clear they acne like my case?

  18. E 12. Jun, 2015 at 6:12 pm #

    I have been taking tramadol for 5-7 years and I did a test I took it for a week straight and then stopped for a week I had acne all over my face while I was taking it and it all went away with a enough face in the week I didn’t take it! This is how dramatically tramadol effects acne it is for real the cause of acne while on tramadol but it does work very well for pain so if you can get past the acne keep using it but I also noticed the higher of a dose you take the words your acne will get so keep that in mind when you are taking tramadol cause the less you take the better you acne will be!

Leave a Reply